Alert archive / California / Wind Advisories in 2008

Wind Advisory 161, NWS Los Angeles, CA

February 1, 2008

NWS Los Angeles, CA issued this wind advisory at Feb 1, 2008, 10:15 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2008, 10:15 AM PST (18:15 UTC)
Expired
Feb 2, 2008, 4:02 AM PST
In force
18 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 011815
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1015 AM PST FRI FEB 1 2008

...GUSTY NORTH WINDS TO AFFECT AREAS OF SANTA BARBARA COUNTY...

.GUSTY NORTHERLY FLOW BEHIND A WEAK FRONTAL SYSTEM THAT PASSED
THROUGH THE REGION EARLIER THIS MORNING...ALONG WITH BUILDING HIGH
PRESSURE NEAR SANTA MARIA...WILL INCREASE NORTHWEST FLOW ALONG THE
SOUTH COAST AND MOUNTAINS OF SANTA BARBARA COUNTY. THESE WINDS
WILL INCREASE THROUGH THIS AFTERNOON AND PEAK THIS EVENING...
BEFORE SHIFTING TO THE NORTHEAST AND SLOWLY WEAKENING SATURDAY
MORNING. PEAK GUSTS TO BETWEEN 40 AND 45 MPH ARE LIKELY THROUGH
AND BELOW THE FAVORED PASSES AND CANYONS.

CAZ039-020130-
/O.NEW.KLOX.WI.Y.0161.080201T1815Z-080202T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
1015 AM PST FRI FEB 1 2008

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST SATURDAY. 

AREAS OF GUSTY NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH PEAK
GUSTS TO 40 MPH WILL CONTINUE ALONG THE SOUTH COAST THROUGH LATE
THIS EVENING...THEN SHIFT TO THE NORTHEAST OVERNIGHT...BEFORE
WEAKENING SATURDAY MORNING. THE STRONGEST WINDS WILL BE NEAR
GAVIOTA THIS AFTERNOON...SHIFTING TO THE SAN MARCOS PASS THIS
EVENING...THEN OVER MONTECITO LATER TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-020130-
/O.NEW.KLOX.WI.Y.0161.080201T1815Z-080202T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
1015 AM PST FRI FEB 1 2008

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST SATURDAY. 

AREAS OF GUSTY NORTHWEST WINDS BETWEEN 20 AND 35 MPH WITH PEAK
GUSTS TO 45 MPH WILL CONTINUE ALONG THE SANTA BARBARA MOUNTAINS
THROUGH LATE THIS EVENING...THEN SHIFT TO THE NORTHEAST
OVERNIGHT...BEFORE WEAKENING SATURDAY MORNING. THE STRONGEST WINDS
WILL BE ALONG THE SANTA YNEZ RANGE...ESPECIALLY THROUGH THE SAN
MARCOS PASS AND NEAR MONTECITO TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KITTELL
3 follow-up statements
000 
WWUS76 KLOX 020121
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
521 PM PST FRI FEB 1 2008

...GUSTY NORTH WINDS TO AFFECT AREAS OF SANTA BARBARA COUNTY...

.GUSTY NORTHERLY WINDS CAN BE EXPECTED ALONG THE SOUTH COAST AND
MOUNTAINS OF SANTA BARBARA COUNTY THROUGH THIS EVENING. THE WINDS
ARE EXPECTED TO SHIFT TO THE NORTHEAST OVERNIGHT AND SLOWLY
WEAKEN SATURDAY MORNING. PEAK GUSTS TO BETWEEN 40 AND 45 MPH ARE
LIKELY THROUGH AND BELOW THE FAVORED PASSES AND CANYONS.

CAZ039-020730-
/O.CON.KLOX.WI.Y.0161.000000T0000Z-080202T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
521 PM PST FRI FEB 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY. 

AREAS OF NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH PEAK GUSTS TO
40 MPH CAN BE EXPECTED THROUGH LATE THIS EVENING...THEN SHIFT TO
THE NORTHEAST OVERNIGHT...BEFORE WEAKENING SATURDAY MORNING. THE
STRONGEST WINDS WILL BE NEAR GAVIOTA AND SAN MARCOS PASS THROUGH
THIS EVENING...THEN SHIFT TO THE MONTECITO AREA LATER TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-020730-
/O.CON.KLOX.WI.Y.0161.000000T0000Z-080202T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
521 PM PST FRI FEB 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY. 

AREAS OF NORTHWEST WINDS BETWEEN 20 AND 35 MPH WITH PEAK GUSTS TO
45 MPH CAN BE EXPECTED OVER THE SANTA BARBARA MOUNTAINS THROUGH
LATE THIS EVENING...THEN SHIFT TO THE NORTHEAST OVERNIGHT...BEFORE
WEAKENING SATURDAY MORNING. THE STRONGEST WINDS WILL BE ALONG THE
SANTA YNEZ RANGE...ESPECIALLY THROUGH THE SAN MARCOS PASS AND NEAR
MONTECITO TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
000 
WWUS76 KLOX 020431
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
831 PM PST FRI FEB 1 2008

...STRONG AND DAMAGING WINDS POSSIBLE FOR THE ANTELOPE VALLEY
FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON...

...GUSTY NORTH WINDS TO AFFECT AREAS OF SANTA BARBARA COUNTY
THROUGH SATURDAY MORNING...

.STRONG AND POTENTIALLY DAMAGING WINDS ARE EXPECTED TO DEVELOP
OVER THE ANTELOPE VALLEY LATE SATURDAY NIGHT THEN CONTINUE
THROUGH SUNDAY. THE STRONGEST WINDS ARE EXPECTED TO BE FROM JUST
AFTER SUNRISE SUNDAY MORNING TO EARLY SUNDAY AFTERNOON. SOUTHWEST
WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED...WITH
ISOLATED GUSTS TO NEAR 70 MPH POSSIBLE AS WELL.

GUSTY NORTHERLY WINDS CAN BE EXPECTED ALONG THE SOUTH COAST AND
MOUNTAINS OF SANTA BARBARA COUNTY THROUGH THIS EVENING. THE WINDS
ARE EXPECTED TO SHIFT TO THE NORTHEAST OVERNIGHT AND SLOWLY WEAKEN
SATURDAY MORNING. PEAK GUSTS TO BETWEEN 40 AND 45 MPH ARE LIKELY
THROUGH AND BELOW THE FAVORED PASSES AND CANYONS.

CAZ039-021230-
/O.CON.KLOX.WI.Y.0161.000000T0000Z-080202T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
831 PM PST FRI FEB 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY. 

AREAS OF NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH PEAK GUSTS TO
40 MPH CAN BE EXPECTED THROUGH LATE THIS EVENING...THEN SHIFT TO THE
NORTHEAST OVERNIGHT...BEFORE WEAKENING SATURDAY MORNING. THE
STRONGEST WINDS WILL BE NEAR GAVIOTA AND SAN MARCOS PASS THROUGH
THIS EVENING...THEN SHIFT TO THE MONTECITO AREA LATER TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-021230-
/O.CON.KLOX.WI.Y.0161.000000T0000Z-080202T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
831 PM PST FRI FEB 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY. 

AREAS OF NORTHWEST WINDS BETWEEN 20 AND 35 MPH WITH PEAK GUSTS TO
45 MPH CAN BE EXPECTED OVER THE SANTA BARBARA MOUNTAINS THROUGH LATE
THIS EVENING...THEN SHIFT TO THE NORTHEAST OVERNIGHT...BEFORE
WEAKENING SATURDAY MORNING. THE STRONGEST WINDS WILL BE ALONG THE
SANTA YNEZ RANGE...ESPECIALLY THROUGH THE SAN MARCOS PASS AND NEAR
MONTECITO TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ059-021230-
/O.NEW.KLOX.HW.A.0006.080203T1100Z-080204T0200Z/
ANTELOPE VALLEY-
831 PM PST FRI FEB 1 2008

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON. 

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE
EXPECTED...WITH ISOLATED GUSTS TO NEAR 70 MPH POSSIBLE AS
WELL. THE STRONGEST WINDS ARE EXPECTED TO BE FROM JUST AFTER
SUNRISE SUNDAY MORNING TO EARLY SUNDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

SIRARD
000 
WWUS76 KLOX 021202
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
402 AM PST SAT FEB 2 2008

...STRONG AND DAMAGING WINDS POSSIBLE FOR THE ANTELOPE VALLEY FROM
LATE TONIGHT THROUGH SUNDAY AFTERNOON...

.STRONG AND POTENTIALLY DAMAGING WINDS ARE EXPECTED TO DEVELOP OVER
THE ANTELOPE VALLEY LATE TONIGHT THEN CONTINUE THROUGH
SUNDAY. THE STRONGEST WINDS ARE EXPECTED TO BE FROM JUST AFTER
SUNRISE SUNDAY MORNING TO EARLY SUNDAY AFTERNOON. SOUTHWEST WINDS OF
30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED...WITH LOCAL
GUSTS TO NEAR 70 MPH POSSIBLE AS WELL.


CAZ039-052-021315-
/O.CAN.KLOX.WI.Y.0161.000000T0000Z-080202T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
402 AM PST SAT FEB 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH WILL
CONTINUE TO AFFECT THE HILLS ABOVE MONTECITO EARLY THIS MORNING.
HOWEVER...WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA. WINDS
WILL DIMINISH SOME BY SUNRISE.

$$

CAZ059-021900-
/O.CON.KLOX.HW.A.0006.080203T1100Z-080204T0200Z/
ANTELOPE VALLEY-
402 AM PST SAT FEB 2 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON. 

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE
EXPECTED...WITH ISOLATED GUSTS TO NEAR 70 MPH POSSIBLE AS WELL.
INITIALLY...VERY STRONG SOUTHWEST WINDS ACROSS THE SAN GABRIEL
RANGE WILL LIKELY DEVELOP A MOUNTAIN WAVE THAT WILL AFFECT PORTIONS
OF THE ANTELOPE VALLEY ALONG THE LEEWARD SIDE OF THE MOUNTAIN
RANGE JUST BELOW THE ADJACENT FOOTHILLS. AREAS SUCH AS PEARBLOSSOM
LAKE PALMDALE...POPPY PARK...VALYERMO AND QUARTZ HILL WILL BE
SUSCEPTIBLE TO LOCAL WIND GUSTS TO 70 MPH EARLY SUNDAY MORNING.
THIS CONDITION IS KNOWN AS THE PALMDALE WAVE. DRIVING CONDITIONS
WILL BE QUITE HAZARDOUS AS STRONG CROSSWINDS WILL AFFECT ROADWAYS
SUCH AS HIGHWAY 138 BETWEEN PALMDALE AND LLANO AND HIGHWAY 14 NEAR
SOLEDAD PASS. WINDS WILL THEN SHIFT TO THE WEST LATE SUNDAY
MORNING BRINGING A MORE WIDESPREAD AREA OF STRONG AND GUSTY WINDS
FROM 25 TO 40 MPH WITH GUSTS OVER 55 MPH THROUGH THE AFTERNOON.
WINDS WILL DIMINISH SOME SUNDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

KAPLAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 1, 9:50 AM PST, 25 minutes earlier.

Area forecast discussion, Feb 1, 9:50 AM PST, 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
950 AM PST FRI FEB 1 2008

.SHORT TERM (TODAY-SUN)...
COOLER DAY STILL ON TAP FROM YESTERDAYS HIGHS. A WEAK FRONT HAS
PASSED THROUGH THE AREA...LEAVING SOMEWHAT MOIST WEST TO NORTHWEST
FLOW IN ITS WAKE. AS A RESULT...AREAS WITH SOME OROGRAPHIC
ENHANCEMENT...LIKE SANTA MARIA AND ON EITHER SIDE OF THE SBA MTNS...
WILL STILL HAVE A CHANCE OF LIGHT SHOWERS. THE NORTH FACING SLOPES
OF THE LA/VTU MTNS WILL ALSO SEE AN INCREASE OF CLOUDS AS THE MOIST
NORTHWEST FLOW BUILDS UP BEHIND THE MTNS. MODELS HINT AT SOME
MOISTURE LINGERING ON THE OTHER SIDE OF THIS MOUNTAINS IN THE
AFTERNOON AND EVENING EMBEDDED IS LIGHT WESTERLY FLOW. SOME CU WILL
LIKELY DEVELOP ALONG THE SAN GABRIELS...AND THERE WILL BE AN OUTSIDE
SHOT OF SOME MEASURABLE PRECIP FALLING. THE RAW WIND SPEED WILL ALSO
BE A CONCERN...ESPECIALLY OVER SBA CO DUE TO SOME WEAK COLD AIR
ADVECTION. THIS WILL HELP DROP SOME MODERATE NW FLOW AT AROUND 5K
FEET DOWN TO THE SURFACE...AND CREATE SOME HIGH PRESSURE ON THE
WINDWARD SIDE OF THE SANTA YNEZ RANGE. A WIND ADVISORY HAS BEEN
ISSUED TO ACCOUNT FOR THIS. ANTELOPE VALLEY SHOULD SEE SOME MODERATE
BUT SUB-ADVISORY LEVEL WINDS THROUGH THSI EVENING. THE I5 CORRIDOR
WILL ALSO SEE A BUMP UP IN NORTHWEST FLOW BY THIS EVENING AS WELL.
STORM STILL LOOKS ON TRACK FOR THIS WEEKEND...BUT PRECIP AMOUNTS ARE
STILL SOMEWHAT UNCERTAIN...AND WILL BE ADDRESSED THIS AFTERNOON.

...FOLLOWING FROM PREVIOUS DISCUSSION...

SKIES WILL REMAIN PARTLY CLOUDY ACROSS MUCH OF THE CWA ON SATURDAY.
TEMPS WILL BE SLIGHTLY COOLER AS THICKNESS LVLS DROP SLIGHTLY ACROSS
MUCH OF THE CWA. ANOTHER UPPER LVL TROF WILL BEGIN TO DROP SOUTH OUT
OF THE NORTHWEST BY SATURDAY.

WRF AND GFS ARE IN SYNC WITH THE TIMING OF THIS NEXT
SYSTEM...HOWEVER THE WRF TAKES A SLIGHTLY MORE OFFSHORE TRACK DOWN
THE COAST COMPARED TO THE GFS. BOTH MODELS HAVE BEEN CONSISTENT WITH
THIS FEATURE. THEREFORE THE WRF IS A BIT MORE BULLISH WITH PRECIP
FOR SATURDAY NIGHT INTO SUNDAY ACROSS MUCH OF THE FORECAST AREA.
WINDS AHEAD OF THE FRONT WILL BE QUITE GUSTY. THE CENTRAL COAST
MIGHT NEED WIND ADVISORIES SATURDAY NIGHT INTO SUNDAY MORNING FOR
GUSTY SW TO W WINDS WITH GUSTS TO 45 MPH.

WENT A HEAD AND BUMPED UP POPS TO LIKELY FOR AREAS N OF POINT
CONCEPTION...AND CONTINUED WITH CHANCE OF SHOWERS S OF POINT
CONCEPTION. THE WRF CONTINUES TO SHOW STRONG SW FLOW AT 850 MB FOR
SUNDAY MORNING. THEREFORE...SOUTHWEST WINDS TO 60 KT ARE FORECAST TO
MOVE ACROSS THE LA/VTU COUNTY MOUNTAINS EARLY SUNDAY MORNING. IF
THIS CONTINUES TO HOLD TRUE...THIS WILL DO TWO THINGS. ENHANCE
RAINFALL AMOUNTS ACROSS THE S FACING SLOPES OF THE VENTURA/LA MTNS
AND POSSIBLY SET UP A PALMDALE WAVE WHICH COULD CAUSE DAMAGING
WINDS ON THE LEEWARD SIDE OF THE SAN GABRIEL RANGE INCLUDING
PEARBLOSSOM...POPPY PARK...AND VALYERMO. WILL HAVE TO MONITOR THIS
AS THE NEXT SYSTEM MOVES CLOSER. SANTA BARBARA COUNTY MOUNTAINS
INDICATE MORE OF A WESTERLY FLOW ACROSS THE SANTA YNEZ...WHICH
SHOULD HAMPER RAINFALL TOTALS COMPARED TO LA/VTU COUNTIES. IF MODELS
DECIDE TO MOVE TROF FARTHER OUT OVER THE COASTAL WATERS...PRECIP
TOTALS WILL INCREASE...ADVERSELY...IF STORM TRACKS MORE AS AN INSIDE
SLIDER...PRECIP TOTALS WILL BE LESS. FOR NOW...EXPECT BETWEEN 1/2 TO
3/4 OF AND INCH OF PRECIP ACROSS THE COASTAL AND VALLEY AREAS WITH
LOCAL AMOUNTS TO AN INCH. FOR THE MOUNTAINS...BETWEEN 1-2
INCHES...WITH LOCALLY HIGHER AMOUNTS TO 3 INCHES ACROSS S FACING
SLOPES OF VTU AND LA MOUNTAINS THROUGH SUNDAY. SNOW LEVELS WILL
START NEAR 6000 FT SAT EVENING...THEN LOWER TO 5000 FT SUNDAY
MORNING...AND CONTINUE TO DROP TO 4000 FT BY SUNDAY EVENING. THE I-5
CORRIDOR COULD BEGIN TO SEE A WINTRY MIX SUNDAY EVENING THROUGH THE
OVERNIGHT HOURS. SNOWFALL TOTALS WILL VARY...BUT AREAS ABOVE 5000 FT
SHOULD RECEIVE BETWEEN 6-12 INCHES.

.LONG TERM (MON-THU)...SHOWERS WILL LINGER IN THE MTNS OF LA/VTU CO
ON MON...ESPECIALLY OVER THE NORTHERN SLOPES AS MODERATE NORTHERLY
FLOW SETS UP BEHIND THE PASSING SYSTEM. TEMPS WILL REBOUND AS WELL
ON MON...ESPECIALLY TUE AND WED AS A 1040 MB HIGH WILL BUILD INTO
UTAH. OFFSHORE FLOW WILL SETUP TUE AND WED HELPING TO WARM UP THE
COASTAL AND VALLEY LOCATIONS THROUGH MID WEEK.

&&

.AVIATION...01/1030Z

LATEST RADAR/SATELLITE SHOW MAIN RAIN BAND...ASSOCIATED WITH FRONT...
MOVING ACROSS SLO/SBA COUNTIES. SOME SCATTERED SHOWERS HAVE BEEN
REPORTED AT KPRB/KSBP/KSMX THIS MORNING. WITH DECENT MID-LEVEL CLOUD
DECK CONTINUING ACROSS THESE AREAS THIS MORNING...A SHOWER IS
POSSIBLE AT ANY TIME THROUGH ABOUT 16Z. THEREFORE...WILL GO WITH
VCSH FOR KPRB/KSBP/KSMX/KSBA. OTHERWISE...EXPECT VFR SKIES AND VSBYS
ACROSS ALL OTHER TAF SITES THROUGH THE PERIOD. WILL GET SOME GUSTY
WESTERLY WINDS ACROSS THE ANTELOPE VALLEY LATE THIS MORNING AND
AFTERNOON...SO HAVE CONTINUED WITH SOME GUSTY WINDS IN KPMD/KWJF.

KALX...HIGH CONFIDENCE IN VFR CONDS THRU TAF PERIOD. SOME BKN SKIES
COULD MOVE IN LATER THIS MORNING (BETWEEN 050 AND 070)...BUT CHANCES
OF THIS ARE EXPECTED TO BE LESS THAN 50%. WITH REMNANTS OF FRONT
SWEEPING THROUGH THIS MORNING...WESTERLY WINDS COULD BE BIT STRONGER
THAN USUAL THIS AFTERNOON...WITH SUSTAINED WINDS AROUND 14 KT
EXPECTED.

KBUR...HIGH CONFIDENCE IN VFR CONDS THRU TAF PERIOD. SOME BKN SKIES
COULD MOVE IN LATER THIS MORNING (BETWEEN 050 AND 070)...BUT CHANCES
OF THIS ARE EXPECTED TO BE LESS THAN 50%.

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).

&&

PUBLIC...KITTELL/KAPLAN
AVIATION...THOMPSON

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 1, 6:00 AM PST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST FRI FEB 1 2008

CAZ034>041-044>047-051>054-059-087-088-021400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST FRI FEB 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A HIGH SURF ADVISORY IS IN EFFECT BEGINNING AT 6 PM PST THIS EVENING
FOR THE CENTRAL COAST WITH SURF 10 TO 13 FEET WITH MAX SETS TO 15
FEET. THIS IS BEING CAUSED BY A LARGE NORTHWEST SWELL FROM THE GULF
OF ALASKA. A FEW LIGHT SHOWERS WILL OCCUR ACROSS AREAS NORTH OF
POINT CONCEPTION THIS MORNING AND THE NORTHERN SLOPES OF THE SANTA
BARBARA...VENTURA AND WESTERN PORTIONS OF THE LOS ANGELES COUNTY
MOUNTAINS.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

HIGH SURF ADVISORY WILL CONTINUE TO BE IN EFFECT FOR THE CENTRAL
COAST THROUGH 6 PM PST SATURDAY EVENING. EXPECT SURF OF 10 TO 13
FEET WITH MAX SETS TO 15 FEET THROUGH SATURDAY...BEFORE LOWERING TO
BELOW HIGH SURF THRESHOLDS. ANOTHER STORM SYSTEM WILL AFFECT THE
FORECAST AREAS SATURDAY NIGHT THROUGH SUNDAY. COASTAL AREAS CAN
EXPECT BETWEEN 1/2 TO 3/4 INCHES OF RAIN...WITH MOUNTAINS RECEIVING
BETWEEN 1-3 INCHES. THE STORM SYSTEM WILL ALSO BRING GUSTY SOUTHWEST
WINDS ACROSS THE AREA...WITH POTENTIALLY DANGEROUS WINDS ACROSS THE
FOOTHILLS OF THE ANTELOPE VALLEY SUNDAY MORNING. SEE SPECIAL WEATHER
STATEMENT.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

In the hours before

Special weather statement, Feb 1, 5:30 AM PST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
530 AM PST FRI FEB 1 2008

CAZ034>041-044>047-051>054-059-087-088-020200-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
530 AM PST FRI FEB 1 2008

...PERIODS OF RAIN AND MOUNTAIN SNOW TO AFFECT SOUTHWEST CALIFORNIA
SATURDAY NIGHT THROUGH SUNDAY...

.AN UPPER LEVEL LOW WILL DROP SOUTH FROM THE PACIFIC NORTHWEST
BRINGING GUSTY WINDS AND MODEST RAINFALL AMOUNTS TO CENTRAL AND
SOUTHERN CALIFORNIA. AS THIS AREA OF LOW PRESSURE MOVES TOWARDS THE
AREA SATURDAY NIGHT...WEST WINDS 20 TO 30 MPH WITH HIGHER GUSTS
WILL AFFECT THE CENTRAL COAST OF SAN LUIS OBISPO AND SANTA BARBARA
COUNTIES. THE INTERIOR SECTIONS OF THESE COUNTIES WILL ALSO RECEIVE
GUSTY WINDS WITH LOCAL GUSTS TO 50 MPH LATE SATURDAY NIGHT INTO
SUNDAY MORNING. RAIN WILL BEGIN TO FALL SATURDAY EVENING ACROSS THE
NORTHERN PORTIONS OF SAN LUIS OBISPO COUNTY...THEN THE FRONT WILL
CONTINUE TO MOVE SOUTHEAST SPREADING ACROSS SANTA BARBARA OVERNIGHT
SATURDAY...THEN MOVE INTO VENTURA AND LOS ANGELES COUNTIES EARLY
SUNDAY MORNING. THIS SHOULD BE A RATHER QUICK MOVING SYSTEM AS THE
UPPER LOW WILL BE WELL TO THE NORTHEAST.

WINDS WILL BE OF CONCERN AS STRONG SOUTHWEST WINDS OF 60 MPH ARE
FORECAST TO MOVE ACROSS THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS
EARLY SUNDAY MORNING. THIS WILL HELP ENHANCE RAINFALL AMOUNTS ACROSS
PORTIONS OF THE SAN GABRIEL MOUNTAIN RANGE AND VENTURA COUNTY
MOUNTAINS. ALSO...THIS IS A TYPICAL SET UP WHICH CAN DEVELOP A
MOUNTAIN WAVE TO FORM OR THE PALMDALE WAVE. POTENTIALLY DAMAGING
WINDS COULD OCCUR ON THE LEE SIDE OF THE SAN GABRIEL RANGE AFFECTING
THE FOOTHILLS OF THE ANTELOPE VALLEY INCLUDING POPPY  PARK...
PEARBLOSSOM AND VALYERMO. WIND GUSTS AS HIGH AS 75 MPH COULD BE
POSSIBLE SUNDAY MORNING.

SINCE THIS IS A RELATIVELY FAST MOVING STORM SYSTEM...RAINFALL
TOTALS WILL BE MUCH LESS THAN THE PRIOR FEW STORMS. MOST COASTAL AND
VALLEY AREAS CAN EXPECT BETWEEN ONE HALF TO THREE QUARTERS OF AN
INCH...WITH LOCALLY HIGHER AMOUNTS TO AN INCH. THE MOUNTAINS SHOULD
RECEIVE BETWEEN 1-3 INCHES OF RAINFALL BELOW 5000 FT...WITH LOCALLY
HIGHER AMOUNTS ACROSS FAVORED SOUTH FACING SLOPES. AT THIS TIME...
WIND PROFILES ARE NOT FAVORABLE FOR SIGNIFICANT OROGRAPHIC RAINFALL
ACROSS THE SANTA YNEZ RANGE.

SINCE THIS WILL BE A FASTER MOVING SYSTEM...FLASH FLOOD WATCHES FOR
THE BURN AREAS WILL LIKELY NOT BE NEEDED AS RAINFALL THRESHOLDS
GIVEN BY THE USGS WILL LIKELY NOT BE MET. HOWEVER...IF FUTURE MODEL
RUNS TAKE THE LOW FARTHER WEST OVER THE COASTAL WATERS...HIGHER
PRECIPITATION AMOUNTS COULD BE POSSIBLE SO THIS WILL HAVE TO BE
MONITORED CLOSELY.

SNOW LEVELS WILL BEGIN NEAR 6000 FEET SATURDAY EVENING...THEN LOWER
TO NEAR 5000 FEET BY SUNDAY MORNING. AS THE COLD FRONT MOVES THROUGH
SUNDAY AFTERNOON...SNOW LEVELS WILL DROP TO 4000 FT BY SUNDAY
EVENING. THE INTERSTATE 5 CORRIDOR ACROSS THE GRAPEVINE COULD BEGIN
TO SEE A WINTRY MIX SUNDAY EVENING THROUGH THE OVERNIGHT HOURS.
SNOWFALL TOTALS WILL VARY...BUT AREAS ABOVE 5000 FEET SHOULD RECEIVE
BETWEEN 6 TO 12 INCHES OF SNOW THROUGH SUNDAY NIGHT. THE BULK OF THE
PRECIPITATION WILL BE GONE LATE SUNDAY NIGHT...BUT SOME LIGHT
SHOWERS WILL LINGER ACROSS PORTIONS OF LOS ANGELES COUNTY ON MONDAY.

KAPLAN/THOMPSON

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.